Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 17, 2015, 2:01 AM CDT for Chase County, Lyon County, Kansas. It took effect at May 17, 2015, 6:44 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 2:01 AM CDT (07:01 UTC)
- In effect from
- May 17, 2015, 6:44 AM CDT
- Expired
- May 18, 2015, 11:17 PM CDT
- In force
- 41 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chase County, KS, Lyon County, KS
The river
Written for the forecast point Cottonwood River near Plymouth (PLYK1). The gauge peaked at 31.98 ft at May 17, 2015, 3:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 32 ft
- Moderate stage
- 34 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
036
WGUS43 KICT 170701
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
201 AM CDT SUN MAY 17 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-111-172101-
/O.NEW.KICT.FL.W.0005.150517T1144Z-150519T0417Z/
/PLYK1.1.ER.150517T1144Z.150517T1800Z.150518T1617Z.NO/
201 AM CDT SUN MAY 17 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cottonwood River Near Plymouth.
* From this morning until Monday evening.
* At 1:00 AM Sunday the stage was 20.8 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 33.4 feet by this afternoon. The river will fall below
flood stage by late Monday morning.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 20.8 Sun 01 AM 32.5 27.5 20.3
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$3 follow-up statements
048
WGUS83 KICT 171322
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River Near Florence affecting Marion County.
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC115-180322-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0951Z/
/FLRK1.1.ER.150517T0935Z.150517T1200Z.150517T2151Z.NO/
822 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Florence.
* Until late tonight.
* At 8:00 AM Sunday the stage was 22.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads
along the north bank will begin.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Florence 22.0 22.8 Sun 08 AM 13.4 4.5 4.3
&&
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
3832 9689 3838 9698
$$
KSC017-180322-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0421Z/
/CTWK1.1.ER.000000T0000Z.150518T0000Z.150518T1021Z.NO/
822 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At 7:00 AM Sunday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.2 feet by this
evening. The river will fall below flood stage early Monday
morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads
along the river. Low areas along the south bank at the gage site
begin to flood.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Fal 9.0 9.5 Sun 07 AM 8.7 5.8 3.7
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-180322-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T0632Z/
/PLYK1.1.ER.150517T1524Z.150517T1800Z.150518T1832Z.NO/
822 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until late Monday night.
* At 8:00 AM Sunday the stage was 30.8 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 33.3 feet by this afternoon. The river will fall
below flood stage by early Monday afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 30.8 Sun 08 AM 32.7 28.0 21.1
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$808
WGUS83 KICT 171941
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River Near Florence affecting Marion County.
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC115-180849-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2049Z.NO/
241 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Florence.
* Until late tonight.
* At 2:00 PM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads
along the north bank will begin.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Florence 22.0 22.7 Sun 02 PM 12.2 4.2 4.3
&&
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
3832 9689 3838 9698
$$
KSC017-180941-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0000Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0600Z.NO/
241 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At 1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
be expected.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Fal 9.0 9.4 Sun 01 PM 8.3 5.7 3.5
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-180941-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T1910Z.150518T0600Z.150518T2315Z.NO/
241 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until Tuesday morning.
* At 2:00 PM Sunday the stage was 32.0 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 33.0 feet by early Monday morning. The river will fall
below flood stage by Monday evening.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 32.0 Sun 02 PM 32.9 28.4 20.4
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$185
WGUS83 KICT 180127
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT SUN MAY 17 2015
...The flood warning is cancelled for the following river in
Kansas...
Cottonwood River Near Florence affecting Marion County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
...The flood warning continues for the following river in Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC115-180157-
/O.CAN.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2303Z.NO/
827 PM CDT SUN MAY 17 2015
The Flood Warning is cancelled for
The Cottonwood River Near Florence.
* At 8:00 PM Sunday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 6:03 PM Sunday.
* Forecast...The river will continue to fall to 4.6 feet by Tuesday
morning.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads
along the north bank will begin.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Florence 22.0 21.4 Sun 08 PM 6.6 4.4 4.3
&&
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
3832 9689 3838 9698
$$
KSC017-181527-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150518T1815Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0015Z.NO/
827 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday afternoon.
* At 1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
be expected.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Falls 9.0 9.4 Sun 01 PM 6.6 4.8 2.9
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-180157-
/O.CAN.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T2015Z.150517T2015Z.150517T2015Z.NO/
827 PM CDT SUN MAY 17 2015
The Flood Warning is cancelled for
The Cottonwood River Near Plymouth.
* At 8:00 PM Sunday the stage was 31.9 feet.
* Flood stage is 32.0 feet.
* Fell below flood stage at 3:15 PM Sunday.
* Forecast...The river will continue to fall to 26.8 feet by Tuesday
morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both
banks. Road A near the gage site becomes flooded especially south
of the river.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 31.9 Sun 08 PM 29.9 24.1 17.0
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 16, 11:38 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 16, 11:38 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1138 PM CDT SAT MAY 16 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH TONIGHT. ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850 MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING INTO THE SYSTEM. THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR. STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY. LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING. THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT. THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY. ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE. JMC .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM. THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD THE WEEKEND. JMC && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1138 PM CDT SAT MAY 16 2015 MESOSCALE INFLUENCES IN THE WAKE OF THE CONVECTIVE LINE WILL RESULT IN A CHAOTIC WIND FORECAST FOR THE FIRST COUPLE HOURS AT THE START OF THE FORECAST VALID PERIOD. THE UPPER TROF ACROSS EASTERN KANSAS WILL LIFT NORTH INTO THE UPPER MIDWEST ON SUNDAY WITH THE SURFACE DRY-LINE/PACIFIC FRONT MOVING EAST ACROSS CENTRAL AND SOUTHEAST KANSAS. SOME PATCHY MVFR CIGS MAY DEVELOP EARLY SUNDAY MORNING AHEAD OF THE SURFACE BOUNDARY WITH DRIER AIR AND VFR CONDITIONS EXPECTED BEHIND THE FRONT FOR THE REST OF THE DAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 82 58 76 / 90 0 0 10 HUTCHINSON 57 83 55 73 / 90 0 0 10 NEWTON 57 82 55 73 / 90 0 0 10 ELDORADO 61 82 57 76 / 90 10 0 10 WINFIELD-KWLD 62 82 62 78 / 90 10 10 10 RUSSELL 53 82 49 70 / 50 0 10 10 GREAT BEND 53 81 50 71 / 50 0 0 10 SALINA 55 82 53 70 / 90 0 10 10 MCPHERSON 56 82 54 71 / 90 0 10 10 COFFEYVILLE 67 84 64 80 / 90 10 10 20 CHANUTE 64 83 62 76 / 90 10 10 10 IOLA 64 82 61 75 / 90 10 10 10 PARSONS-KPPF 66 83 63 80 / 90 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 17, 1:15 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 115 AM CDT SUN MAY 17 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180615- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 115 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL LINGER ACROSS ALLEN...NEOSHO AND LABETTE COUNTIES. HOWEVER THE RISK FOR STRONG OR SEVERE STORMS HAS DIMINISHED. MINOR LOWLAND AND SMALL STREAM FLOODING WILL CONTINUE OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE RIVER AND COUNTY FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD ACROSS THE STATE. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 16, 11:32 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLOOD COFFEYVILLE 37.04N 95.63W
05/16/2015 MONTGOMERY KS LAW ENFORCEMENT
11TH AND WALNUT...HWY166/169...UNDERPASS IS FLOODED AND
UNPASSABLE
&&
JMBWLocal storm report, May 16, 11:34 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM FLOOD IOLA 37.93N 95.40W
05/16/2015 ALLEN KS EMERGENCY MNGR
PONDING OF WATER ON HWY US 54 BETWEEN IOLA AND LAHARPE.
&&
JMBWLocal storm report, May 16, 11:44 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM FLOOD IOLA 37.93N 95.40W
05/16/2015 ALLEN KS EMERGENCY MNGR
MANY STREETS FLOODED ACROSS THE CITY OF IOLA. STATE
STREET JUST SOUTH OF LINCOLN IS CLOSED.
&&
JMBWLocal storm report, May 17, 12:00 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM FLOOD NEWTON 38.04N 97.34W
05/16/2015 HARVEY KS LAW ENFORCEMENT
A HANDFUL OF RURAL ROADS REMAIN FLOODED ACROSS THE
COUNTY.
&&
ADKLocal storm report, May 17, 12:05 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM FLOOD NEWTON 38.04N 97.34W
05/16/2015 HARVEY KS LAW ENFORCEMENT
A HANDFUL OF RURAL ROADS REMAIN FLOODED ACROSS THE
COUNTY. THIS INCLUDES THE CLOSURE OF NORTHEAST 96TH AND
EAST LAKE ROAD NORTHEAST OF WALTON...JUST OFF HIGHWAY 50.
&&
ADKLocal storm report, May 17, 12:10 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLOOD 3 N IOLA 37.97N 95.40W
05/17/2015 ALLEN KS EMERGENCY MNGR
WATER IS OVER HWY 169...3 MILES NORTH OF IOLA.
&&
JMBWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 55 min |
| May 16, 7:54 PM CDT | Areal Flood Warning | ICT | Harvey | 6 hr |
| May 16, 8:26 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 8:32 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| May 16, 8:37 PM CDT | River Flood Warning | ICT | Sedgwick | 31 hr |
| May 16, 8:54 PM CDT | River Flood Warning | ICT | Sumner | 40 hr |
| May 16, 9:05 PM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| May 16, 9:33 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| May 16, 9:55 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 35 min |
| May 16, 10:23 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 22 min |
| May 16, 10:34 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 26 min |
| May 16, 10:48 PM CDT | River Flood Warning | ICT | Kingman | 17 hr |
| May 16, 10:48 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 57 min |
| May 16, 11:49 PM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 9 hr |
| May 16, 11:53 PM CDT | Areal Flood Warning | ICT | Chase | 9 hr |
| May 17, 12:45 AM CDT | River Flood Warning | ICT | Marion | 31 hr |
| May 17, 1:29 AM CDT | Areal Flood Warning | ICT | Harvey, Marion | 9 hr |
| May 17, 7:23 AM CDT | River Flood Warning | ICT | Chase | 38 hr |
| May 17, 8:58 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 64 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Labette, Neosho | 56 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Allen, Neosho | 34 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Neosho | 51 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.